Skip to Content

I've had a considerable amount of weight gain using Zyprexa. Can anyone suggest a solution to this?

Responses (1)

JohnySmith 9 Mar 2010

Weight gain is a common side effect of Zyprexa® (olanzapine). In clinical studies, up to 22.2 percent of adults and up to 40.6 percent of adolescents gained at least 7 percent of their baseline weight.

While a moderate amount of weight gain (20 pounds or less) is typical during treatment, some people can gain very large amounts of weight while taking this medication. This weight gain is thought to increase the risk of diabetes or other health problems. Therefore, if you are noticing a rapid or large increase in weight while taking Zyprexa, make sure to talk with your healthcare provider.
If you are noticing a small, unexplained weight gain with this medication, there are some things that you can do. Some suggestions include:
* Eating a heart-healthy diet. This diet should include heart-healthy foods, such as:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts.
* Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
* Participating in regular physical activity for at least 30 minutes a day on most days of the week.
* Limiting your intake of alcohol.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions